Case report reveals new-onset prosthetic valve dysfunction in a TAVR patient post-bevacizumab, suggesting potential complications.
Background Transcatheter aortic valve replacement (TAVR) thrombosis is a known complication, but its association with vascular endothelial growth factor inhibitors has not been previously reported. Case Summary A 69-year-old male with previous TAVR developed new-onset prosthetic valve dysfunction after receiving bevacizumab for age-related macular degeneration. Echocardiography revealed moderate aortic stenosis with significantly elevated gradients compared to baseline. Following discontinuation of bevacizumab and initiation of systemic anticoagulation, valve function normalized at three-month follow-up. Discussion This first reported case of TAVR thrombosis potentially linked to bevacizumab therapy demonstrates a temporal relationship between drug administration and valve dysfunction, with subsequent resolution upon drug discontinuation and anticoagulation. Conclusion Clinicians should be aware of potential thrombotic complications when prescribing bevacizumab to patients with bioprosthetic valves and maintain regular echocardiographic surveillance. Prompt anticoagulation and medication adjustment may reverse valve dysfunction. Further studies are needed to determine a causal relationship between TAVR thrombosis and VEGF inhibitors.
No takes yet. Share an insight, caveat, or question.
Mourad et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: